MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX27522UX
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 06/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a resolute onyx rx drug eluting stent to treat a calcified lesion located in the proximal right coronary artery (rca).The device was inspected with no issues noted.The lesion was pre dilated.It was reported that stent dislodgement occurred during removal following failed delivery.It was stated that the device easily passed mid portion of rca but wouldn¿t deliver distal to the lesion.A guideliner was then used to deliver the stent.The device was pulled back and resistance was felt.It was noted that there was no stent on balloon and that the proximal edge of the stent was somewhat opened.As the guidewire was still in the patient, the physician was able to balloon with a 1.2mm balloon at proximal part of the stent but wasn¿t able to get it fully ballooned as the balloon would not advance.An attempt to use a non-medtronic microcatheter was also performed with no success.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: the device was prepped per ifu with no issues.The device did not pass through a previously deployed stent.There was no resistance noted advancing the device.The physician thought that the stent on proximal part looked to be flared out under fluoroscopy.The distal portion of stent was not expanded as the balloon would not advance in the stent.The device remains in the patient.There were no attempts made to remove the dislodged stent.There was an attempt to balloon the dislodged stent to appose it to the vessel wall, however this was only successful in the proximal part.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: procedural images were provided for evaluation.The images show calcification in the proximal rca.There is evidence of a dislodged stent in the lesion but no images of the delivery or dislodgement occurring are included.The distal section of the dislodged stent has not expanded.Post dilation balloon is seen attempting to fully expand the stent but final angiographic image appears to show the dislodged stent remain in the vessel.Annex d, annex g codes added correction: the lesion was tortuous with 85% stenosis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12082578
Report Number9612164-2021-02514
Device Sequence Number4359048
Product Code NIQ
UDI-Device Identifier00643169556911
UDI-Public00643169556911
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2022
Device Model NumberRONYX27522UX
Device Catalogue NumberRONYX27522UX
Device Lot Number0010409722
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer06/29/2021
08/19/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date07/13/2021
08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR